MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US COR/TRI ANT STEM INSERT SHAFT; HIP INSTRUMENTS : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US COR/TRI ANT STEM INSERT SHAFT; HIP INSTRUMENTS : INSERTION DEVICES
Catalog Number 259807440
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tip of the instrument broke during surgery.The broken fragment entered the patient and was difficult to locate and remove.This may pose risks to the patient.
 
Event or Problem Description
Additional information received states that the broken fragment has not been left in the patient.The hospital is no longer using the instrument at the moment.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: h6 - removed patient code: foreign body and pec: functional - foreign body left in patient.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿the tip of the instrument broke during surgery.The hospital has experienced this issue with this instrument before (see attached photo).This occurred during the operation; the broken fragment entered the patient and is sometimes difficult to locate and remove.This may pose risks to the patient.¿ the product was not returned to depuy synthes, however photos were provided for review.See attachment schermafbeelding 2026-02-26 153042.Png.Review of the photographic evidence revealed the shaft without the tip, indicative of breakage.However, the tip was not observed in the provided picture.The fracture is consistent with cyclic bending loading of the inserter tip that exceeded the fatigue strength of the material.Previous investigations based on failure analysis through complaint data, identified that exposure to high-cycle impact loading, particularly when combined with slightly off-center and/or irregular impact patterns, can induce cyclic bending stresses on the inserter tip.These conditions may significantly accelerate the propagation of fatigue cracks, ultimately leading to the mechanical failure of the impactor tip.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the cor/tri ant stem insert shaft would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Added: d9.

Brand Name
COR/TRI ANT STEM INSERT SHAFT
Common Device Name
HIP INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24561141
Report Number1818910-2026-04528
Device Sequence Number15668678
Product Code HWR
UDI-Device Identifier10603295148425
UDI-Public(01)10603295148425(10)PG342870
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number259807440
Device Lot NumberPG342870
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer03/20/2026
03/30/2026
04/02/2026
05/07/2026
05/18/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date03/25/2026
03/31/2026
04/03/2026
05/08/2026
05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown